Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 209, NWS Shreveport, LA

June 24, 2015Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 24, 2015, 7:53 PM CDT for Ouachita Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2015, 7:53 PM CDT (00:53 UTC)
Expired
Jun 24, 2015, 8:33 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:48 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 24, 6:48 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT WED JUN 24 2015

.UPDATE...
HAVE UPDATED THE EVENING FORECAST TO INCLUDE POPS FOR ALL OF
NORTHERN LOUISIANA...SOUTHWEST ARKANSAS AND EXTREME EAST TEXAS.
ISOLATED TO WIDELY SCATTERED CONVECTION HAS DEVELOPED ACROSS
PORTIONS OF THESE AREAS WHICH PREVIOUSLY HAD NO MENTION OF
PRECIPITATION OVERNIGHT. ALSO...GETTING CONCERNED ABOUT CONVECTION
EAST OF MONROE ATTM. CONVECTION IS MOVING SLIGHTLY SOUTH OF DUE
WEST AND GIVEN HOW LONG CONVECTION LASTED LAST NIGHT TO OUR
SOUTH...THIS ACTIVITY WILL LIKELY MAKE IT INTO AT LEAST OUR NE LA
PARISHES. INCREASED POPS TO HIGH CHANCE CATEGORY TO ACROSS NE LA
TO ACCOUNT FOR THIS POSSIBILITY. OTHERWISE...NO ADDITIONAL CHANGES
NECESSARY ATTM.

UPDATED ZONES ALREADY SENT...13.

13

&&

.AVIATION...

FOR THE 25/00Z TAFS...ISOLATED CONVECTION HAS SO FAR BEEN VERY
SPOTTY IN COVERAGE BUT MORE NUMEROUS SHWRS/TSTMS WILL MOVE
WESTWARD INTO THE AREA FROM MS/ERN LA EARLY IN THE PERIOD. KMLU
WILL LIKELY BE AFFECTED BY THIS ACTIVITY. BASED ON THE LAST COUPLE
OF NIGHTS...CONVECTION WILL LIKELY PERSIST UNTIL FINALLY
DISSIPATING BY 25/05Z. VFR CONDITIONS ARE GENERALLY EXPECTED TO
PREVAIL WITH THE EXCEPTION OF SOME PATCHY FOG AT KLFK AROUND
SUNRISE THURSDAY AND OF COURSE MVFR/IFR CONDITIONS WILL BE
POSSIBLE WITH ANY SHWRS/TSTMS. MORE ISOLATED TO WIDELY SCATTERED
CONVECTION SHOULD DEVELOP DURING PEAK HEATING THURSDAY ACROSS SRN
AR/NRN LA/PORTIONS OF E TX. /09/

.PREV DISCUSSION... /ISSUED 144 PM CDT WED JUN 24 2015/

DISCUSSION...
UPPER-RIDGE TO GRADUALLY BREAK DOWN OVER THE NEXT SEVERAL DAYS
ALLOWING FOR INCREASED CHANCES FOR AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS THROUGH THE WEEKEND. AFTERNOON HIGH
TEMPERATURES TO BE SLIGHTLY COOLER DUE TO INCREASED INSTABILITY
AND CLOUD COVER AS UPPER-TROUGH DEEPENS ACROSS THE REGION.

A WEAK SURFACE FRONTAL BOUNDARY TO BE THE FOCUS OF CONVECTION FROM
FRIDAY THROUGH SUNDAY. THE FRONT...STRETCHING FROM THE MID-
MISSISSIPPI VALLEY INTO THE MIDWEST...WILL DRIFT SOUTHWARD INTO
NORTHEAST TEXAS AND SOUTHERN ARKANSAS ON FRIDAY NIGHT ALLOWING FOR
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE
INTERSTATE 30 CORRIDOR ON FRIDAY EVENING. PRECIP CHANCES TO
INCREASE ACROSS NORTH LOUISIANA AND DEEP EAST TEXAS ON SATURDAY AS
THE FRONT CONTINUES TO MIGRATE SOUTH.

BECAUSE FRONT IS FORECAST TO STALL SOMEWHERE ACROSS THE NORTHERN
GULF COAST EARLY NEXT WEEK...SOME UNCERTAINTY EXISTS REGARDING
PLACEMENT AND COVERAGE OF RAIN CHANCES FOR NEXT WEEK. SHOULD THE
FRONT STALL FARTHER NORTH...RAIN CHANCES ACROSS DEEP EAST TEXAS
AND NORTH LOUISIANA WOULD BE SIGNIFICANTLY HIGHER.

OTHERWISE...HIGH TEMPERATURES TO RANGE FROM THE UPPER 80S THROUGH
THE WEEKEND TO THE LOWER 90S NEXT WEEK. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  94  75  93 /  30  20  10  10
MLU  75  94  75  93 /  50  30  10  20
DEQ  71  94  72  91 /  20  10  10  30
TXK  75  94  75  92 /  20  10  10  20
ELD  74  94  74  92 /  40  20  10  20
TYR  74  93  74  91 /  10  10  10  10
GGG  74  93  74  92 /  10  10  10  10
LFK  74  93  75  92 /  20  20  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/13
Hazardous weather outlook, Jun 24, 11:51 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT WED JUN 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1151 AM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO THE EVENING HOURS OVER PORTIONS OF DEEP EAST
TEXAS...NORTH LOUISIANA AND SOUTH CENTRAL ARKANSAS. GIVEN THE
EXTENT OF STRONG HEATING AND INSTABILITY...ISOLATED SEVERE STORMS
CAN NOT BE RULED OUT...WITH DAMAGING WIND POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL RETURN TO THE REGION LATE FRIDAY
NIGHT THROUGH SATURDAY NIGHT...ALONG AND AHEAD OF A SOUTHWARD
MOVING FRONT. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS...
MAINLY ACROSS NORTHERN AREAS FRIDAY EVENING...AND OVER SOUTHERN
AREAS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT
DUE TO THE ISOLATED NATURE OF THE CONVECTION.

05

In the hours before

Special weather statement, Jun 24, 4:22 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CDT WED JUN 24 2015

LAZ017-242200-
SABINE LA-
422 PM CDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SABINE PARISH UNTIL
500 PM CDT...

AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF HORNBECK...OR 12 MILES NORTH OF ANACOCO...MOVING
WEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANY...FLORIEN...FISHER AND MOUNT CARMEL.

LAT...LON 3128 9348 3155 9350 3152 9324 3137 9324
      3136 9339 3129 9343
TIME...MOT...LOC 2121Z 084DEG 5KT 3143 9331

13
Special weather statement, Jun 24, 5:34 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT WED JUN 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-250500-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT...
TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA...
EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...
HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...
MANSFIELD...STONEWALL...LOGANSPORT...COUSHATTA...MARTIN...
ARCADIA...RINGGOLD...GIBSLAND...JONESBORO...MONROE...MANY...
ZWOLLE...PLEASANT HILL...NATCHITOCHES...WINNFIELD...COLFAX...
MONTGOMERY...DRY PRONG...CLARKS...GRAYSON...COLUMBIA...JENA...
MIDWAY...OLLA...IDABEL...BROKEN BOW...CLARKSVILLE...BOGATA...
MOUNT VERNON...MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...
LONE STAR...NAPLES...OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...
QUEEN CITY...MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...
BIG SANDY...JEFFERSON...TYLER...LONGVIEW...MARSHALL...
JACKSONVILLE...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...
CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL...PINELAND
534 PM CDT WED JUN 24 2015

...PRESS RELEASE CONCERNING THE RED RIVER IN SHREVEPORT...

JUST TWO AND A HALF WEEKS AGO...SHREVEPORT SAW THE FIRST MAJOR
FLOOD ALONG THE RED RIVER IN 70 YEARS...AND NOW THE RED RIVER WILL
SEE ITS SECOND FLOOD IN LESS THAN A MONTH DUE TO UPSTREAM RAINFALL
FROM TROPICAL STORM BILL.  BILL PRODUCED BETWEEN TWO AND SIX
INCHES ACROSS THE RED RIVER BASIN ALONG THE TEXAS AND OKLAHOMA
BORDER...WITH LOCAL AMOUNTS UPWARDS OF 13 INCHES IN SOUTH CENTRAL
OKLAHOMA.  AS A RESULT...THE RED RIVER IS ON THE RISE
AGAIN...WITH THE CURRENT CREST MOVING DOWNSTREAM BETWEEN ARTHUR
CITY...OKLAHOMA AND DEKALB...TEXAS.

ALTHOUGH THERE IS EVIDENCE OF THE CHANNEL CHANGING FOLLOWING THIS
MOST RECENT FLOOD...THE NOAA NATIONAL WEATHER SERVICE IN
SHREVEPORT AND THE NOAA NWS LOWER MISSISSIPPI RIVER FORECAST
CENTER ARE USING THE MOST RECENT DATA PROVIDED BY THE USGS AND
ARMY CORPS OF ENGINEERS IN OUR FLOOD MODELS FOR THIS NEW FLOOD
WAVE.  USING THIS UPDATED DATA...THE NWS BELIEVES THE RED RIVER
WILL LIKELY CREST AROUND 32.5 FEET IN SHREVEPORT ON JULY 1ST.
ALTHOUGH THIS IS NEARLY 4.5 FEET LOWER THAN THE CREST WE SAW IN
MID JUNE...THIS CREST IS STILL 2.5 FEET ABOVE FLOOD STAGE AND SOME
PEOPLE WILL BE IMPACTED.

SEVERAL FACTORS GO INTO FORECASTING THIS RIVER CREST...AND
ADJUSTMENTS TO THE CURRENT CREST MAY BE NEEDED BASED ON THESE
CHANGING FACTORS.  FOR EXAMPLE...MORE RAIN IS IN THE FORECAST FOR
THIS WEEKEND.  ANY ADJUSTMENTS WILL DEPEND ON HOW MUCH RAINFALL
OCCURS AS WELL AS WHERE THIS RAINFALL OCCURS.  WE ENCOURAGE
EVERYONE TO STAY TUNED TO THE LATEST WEATHER AND RIVER FORECASTS.

03/13
Special weather statement, Jun 24, 7:25 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT WED JUN 24 2015

LAZ019-020-250130-
WINN LA-GRANT LA-
725 PM CDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINN AND NORTHWESTERN
GRANT PARISHES UNTIL 830 PM CDT...

AT 724 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WINNFIELD...MOVING WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINNFIELD...CALVIN...ATLANTA...WILLIANA...HUDSON AND JOYCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3204 9243 3166 9245 3169 9286 3209 9282
TIME...MOT...LOC 0024Z 094DEG 9KT 3190 9254

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:25 PM CDTSpecial Weather StatementSHVWinn65 min
Jun 24, 9:09 PM CDTSpecial Weather StatementSHVGrant, LaSalle, Winn66 min
Jun 25, 2:42 PM CDTSpecial Weather StatementSHVOuachita63 min
Jun 25, 4:24 PM CDTSpecial Weather StatementSHVNatchitoches36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.